MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47699
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report and determined the cups were potentially misaligned.During a visual evaluation, the cups are closed and misaligned.The link wires appear twisted inside the cup housing, the wires are also tangled together.During a functional test, the handle was manipulated, and the cups would not open and close.The cups did move from one side to a slightly tilted position, but the cups remained closed and the teeth are not meshing together.The link wires made a clicking noise when the handle was manipulated.This is probably due to the link wires being tangled together.The device was not functionally tested down an endoscope due to the condition it was returned in.No other anomalies were detected with the device.The device was sent back to the supplier for further evaluation.The supplier provided the following: "one device was returned in a zip type bag with proof of decontamination.Visual evaluation: the forceps was visually evaluated.The tip of the device is bent.Both of the cup tangs are on one side of the forks.The device will not open and close in this configuration.The device was straightened as much as possible and then it would open.Functional evaluation: the device was received with the tip bent to one side.The device would not function in this configuration.The cups can't open.The tip of the device was straightened some and the cups would open and close however the tip of the device wouldn't remain straight.The device is bent to a point that both cup tangs are on one side of the forks and the device will not open in this configuration.Root cause: excessive force to the device after the second biopsy sample was obtained.The device history records were reviewed.The device was manufactured april 2019.There were relevant defects noted in the manufacturing and/or fqc checklist records." investigation conclusion: the supplier provided the following: the condition of the device received indicated an excessive force caused damage to the device.All devices receive a 100% inspection prior to release and shipment.The condition of the returned device would not pass inspection.The instructions for use (ifu) states: "note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." "caution: if forceps fail to close, slowly pull cups against channel opening.Remove endoscope and forceps as a unit, then manually close cups and withdraw forceps from endoscope." "if resistance is met while withdrawing forceps, straighten endoscope tip.Do not apply excessive force when removing forceps, as damage to forceps and/or endoscope may occur." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy procedure, the physician used a cook captura pro¿ biopsy forceps without spike.The physician obtained two biopsy samples and introduced the forceps again to obtain a third biopsy sample.When attempting the third biopsy the end [jaws] flopped forward and would not open.The forceps were removed, placed aside, and a second cook forcep was used to complete the procedure with no further complications.There were no reportable indications at this time.On (b)(6) 2019, the device was evaluated and appeared to be misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9268237
Report Number1037905-2019-00660
Device Sequence Number11330726
Product Code PTS
UDI-Device Identifier00827002476998
UDI-Public(01)00827002476998(17)220404(10)W4200219
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberG47699
Device Catalogue NumberBF-2.4SL-230-40
Device Lot NumberW4200219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1